I recently married and sex is painful due to dry vagina. We waited till we married to have sex so I would really love help with this problem. I have reoccuring yeast infections so my doctor diagnosed a yeast infection and prescribed 10 days of Diflucan. She also prescribed Vag. Premarin everyday 1 gram for 6 weeks. I can't find any info about this other than for HRT. It also says to use it for as short a time as possible as it can increase the risk of cancer. I'm scared to use it because it says it causes yeast infections. I really don't want another one. Also, do I really need estrogen for a dry vagina and pain? I don't have any other conditions that have been identified. Is the use of Premarin common in young girls? thanks
Yeast infections are very common in reproductive age women and often have no identifiable initiating factor. Yes, higher levels of estrogen (for example, from being on the birth control pill) can be a risk factor for developing a yeast infection. Standard treatment for an uncomplicated yeast infection might be a 1 time dose of Diflucan (150mg) by mouth, or a course of vaginal monistat cream (1, 3, 5 or 7 day treatment depending upon the preparation).
With respect to your vaginal dryness, if you are a regularly menstruating female with no evidence of ovarian failure (for example- hot flushes or missed menses) you should have ample endogenous (derived from your own body) estrogen. I would encourage you to engage in adequate foreplay such that you are able to achieve maximal vaginal lubrication in preparation for intercourse; and you should set the tempo of intercourse to what is comfortable for your body. Additionally, water based lubricants such as Astroglide and KY Jelly are available, and both are compatible with condoms.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.